MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS INC. MICRO ACCESS KITS; MICRO ACCESS AND MICRO INTRODUCERS

ANGIODYNAMICS ANGIODYNAMICS INC. MICRO ACCESS KITS; MICRO ACCESS AND MICRO INTRODUCERS
Catalog Number H787065970145
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on july 06, 2017 via user medwatch (b)(4): patient to cardiac cath lab for cardiac electrophysiologic study/catheter ablation on (b)(6) 2017.Micro-puncture wire broke and left a tiny piece in the left groin subcutaneous tissue area while trying to enter the left femoral vein in the beginning of the case.Peds echo done on day of procedure; no evidence of clot or thrombus formation in the left atrial appendage.On the day after the procedure, venous doppler report - no evidence of left lower extremity acute deep venous thrombosis.Xray of pelvis done (b)(6) 2017 - suggestion of very thin foreign body along the medial aspect of the femoral head likely representing small retained wire.Physician determined not to remove the fragment.Patient discharged home (b)(6) 2017.It was reported the defective disposable device is not available for return to the manufacturer.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of the guidewire unraveling could not be confirmed because no sample was returned.A possible root cause for the reported complaint is that the end user pulled the guidewire back through then needle.The welded tip of the guidewire could become caught on the beveled edge of the needle causing the wire to become uncoiled and break, however, this cannot be definitively determined at this time as the reported defective device was not returned.A lot history records search revealed no quality related issues or manufacturing deficiencies at the time of manufacture.The instructions for use, which is supplied to the end user with this catalog number instructs the user to gain percutaneous access with the 21 ga.Entry needle.Advance the 0.018" guidewire through the 21 ga.Needle.Withdraw the entry needle while leaving the 0.018" guidewire in place.Advance the sheath/dilator set over the 0.018" guidewire.Remove the 0.018" guidewire".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).

Brand Name
ANGIODYNAMICS INC. MICRO ACCESS KITS
Common Device Name
MICRO ACCESS AND MICRO INTRODUCERS
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6756713
Report Number1319211-2017-00077
Device Sequence Number1412369
Product Code DQX
UDI-Device IdentifierH787065970145
UDI-PublicH787065970145
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051655
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberH787065970145
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2017
Supplement Date Received by Manufacturer07/06/2017
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR